Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 52, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Aug 21, 2021, 8:41 PM EDT. It took effect at Aug 22, 2021, 8:00 AM EDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2021, 8:41 PM EDT (00:41 UTC)
- In effect from
- Aug 22, 2021, 8:00 AM EDT
- Expired
- Aug 23, 2021, 2:46 PM EDT
- In force
- 31 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
654 WHUS71 KCAR 220041 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 841 PM EDT Sat Aug 21 2021 ANZ050-051-221200- /O.NEW.KCAR.SC.Y.0052.210822T1200Z-210823T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 841 PM EDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 8 AM EDT MONDAY... * WHAT...Seas 5 to 8 ft expected, mostly in swell from Henri. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 8 AM Sunday to 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
7 follow-up statements
014 WHUS71 KCAR 220544 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 144 AM EDT Sun Aug 22 2021 ANZ050-051-221345- /O.CON.KCAR.SC.Y.0052.210822T1200Z-210823T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 144 AM EDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT MONDAY... * WHAT...Seas 5 to 8 ft expected, mostly in swell from Henri. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 8 AM Sunday to 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
909 WHUS71 KCAR 220752 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 352 AM EDT Sun Aug 22 2021 ANZ050-051-221600- /O.CON.KCAR.SC.Y.0052.210822T1200Z-210823T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 352 AM EDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT MONDAY... * WHAT...Seas 5 to 8 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 8 AM this morning to 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
802 WHUS71 KCAR 221115 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 715 AM EDT Sun Aug 22 2021 ANZ050-051-221915- /O.CON.KCAR.SC.Y.0052.210822T1200Z-210823T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 715 AM EDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Seas 5 to 8 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 8 AM this morning to 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
526 WHUS71 KCAR 221901 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 301 PM EDT Sun Aug 22 2021 ANZ050-051-230415- /O.EXT.KCAR.SC.Y.0052.000000T0000Z-210823T1600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 301 PM EDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT MONDAY... * WHAT...Seas 5 to 8 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until noon EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
058 WHUS71 KCAR 230210 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1010 PM EDT Sun Aug 22 2021 ANZ050-051-231015- /O.CON.KCAR.SC.Y.0052.000000T0000Z-210823T1600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1010 PM EDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT MONDAY... * WHAT...Seas 6 to 8 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until noon EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
099 WHUS71 KCAR 230822 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 422 AM EDT Mon Aug 23 2021 ANZ050-051-231630- /O.EXT.KCAR.SC.Y.0052.000000T0000Z-210823T2100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 422 AM EDT Mon Aug 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Seas 4 to 6 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
057 WHUS71 KCAR 231846 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 246 PM EDT Mon Aug 23 2021 ANZ050-051-232000- /O.CAN.KCAR.SC.Y.0052.000000T0000Z-210823T2100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 246 PM EDT Mon Aug 23 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas, mainly with south to southeast swells, will very gradually subside into the night time hours from current 5 feet heights, therefore, the advisory has been cancelled. $$ VJN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 6:19 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 21, 6:19 PM EDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Caribou ME 619 PM EDT Sat Aug 21 2021 .SYNOPSIS... High pressure builds across the Maritimes into Sunday. Henri will approach southern New England tonight and move onshore in southern New England late Sunday. Henri will dissipate while it tracks across our region Monday into Tuesday. High pressure will build over the area Wednesday. Low pressure approaches the area on Thursday. && .NEAR TERM /THROUGH SUNDAY/... 6:19 PM Update: Quiet this evening with any showers confined to the western Mountains of Maine and outside of the FA. It will be a mild and muggy night. Dew points are still in the more comfortable range (m/u 50s) across northern Aroostook County, but will be rising some tonight. Expect low clouds and fog along the coast to move north overnight, although they may not make it as far north as central and northern Aroostook County. Loaded the past few hours of observed data, and made some minor adjustments to trim back the showers further to the west based on the latest radar returns, but overall the changes were minor. Previous discussion: High pres will remain in place through Sunday. Henri will apch from the wrn Atlc overnight heading toward NYC/LI region on Sunday. his will play more of role for our region in regards to larger waves, swells and minor overwash at high tide along the coast later Sunday evening into Monday. More on that in the marine/coastal flood section. For tonight, convection threat is diminishing and will continue to have that trend into the evening. Showers will dissipate through the evening w/the loss of diurnal effects. The challenge then becomes low clouds and fog as llvl moisture gets affected northward from the Gulf of Maine. Kept the mention of fog in the forecast w/the best coverage across the central highlands down to the coast. Some of the high resolution guidance such as the HRRR, NAMNEST and RAP guidance show some light QPF pushing inland from the Gulf of Maine. The operational runs of the NAM and GFS much later in showing some light QPF most likely in the form of drizzle or light rain showers moving wnw from the Gulf of Maine. The ridge axis holds in across the northern 1/2 of the CWA to keep things dry. Mdl soundings do show deep llvl moisture trapped in below 850 mbs w/that light SSE flow and drier air above that layer, leading to more of a drizzle scenario. Therefore, added the mention of drizzle into forecast later tonight into Sunday morning. For Sunday, ridge axis shifts to the n w/the onshore flow setting up in earnest as 925 mb winds are expected to increase to 25 kts as Henri pushes to the NYC/LI area. Strong convergence setting up across the downeast region into the central highlands and w/the increasing winds at 925-850 mbs, showers/light rain threat to increase. Decided to follow GYX'S lead w/expanding the coverage & precip wnw into the Maine Central Highlands. Further n, ridge continues to hold keeping things dry. Low clouds hanging on a bit longer into late morning and w/the ESE wind could keep daytime temps down from what they have been over the last few days. Leaned in that direction w/temps at least 5 degrees cooler than they have been. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... By 00z Sunday, Hurricane Henri will be over southern New England, slowing down in forward speed as it pushes further inland. A plume of moisture out ahead of the system will lead to humid conditions across our forecast area Sunday night into Monday, with dewpoints in the 60s and PWATs surging above 2 inches. All of this moisture will support showers ahead of Henri, which will move into the Downeast region Sunday evening. Patchy fog will be possible across the forecast area Sunday night into early Monday morning due to the abundant moisture. After stalling over southern New England, Henri will begin to push eastward as the subtropical ridge strengthens on Monday. As the weakened system begins to approach our region, showers will increase in number from south to north across the forecast area. Winds will remain relatively light through the day on Monday, especially as a persistent marine layer reaching up to Dover- Foxcroft and Lincoln will provide enough stability to keep higher winds from mixing towards the surface. What remains of Henri will pass to the south on Tuesday, clearing off into the Canadian Maritimes. Showers will remain across the forecast area as the low passes, with the highest rainfall accumulations concentrated along the coast with up to an additional inch possible. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Skies will finally clear Tuesday night into Wednesday, but the lack of rain will not equate to a lack in moisture. A warm, humid airmass will remain through mid-week. Lingering moisture and diurnal heating will result in the chance for convective showers, especially Thursday afternoon. It will take a cold front Thursday night to clear the humidity and bring drier conditions across the entire forecast area. This cold front will be our next chance for widespread rain. Drier weather is expected heading into next weekend. && .AVIATION /22Z SATURDAY THROUGH THURSDAY/... NEAR TERM: VFR across the northern terminals to gradually drop back to MVFR later tonight and then could go down to IFR by early morning on Sunday. MVFR for KBGR/KBHB this evening dropping to IFR/LIFR overnight through Sunday morning. ESE wind < 10 kt. For Sunday, IFR/MVFR for all terminals in the morning w/improvement across the northern terminals to VFR by mid morning. KBGR and KBHB will see a gradual improvement to MVFR by late morning. ESE winds 10 kts. SHORT TERM: Sun night - Tues...MVFR/IFR likely across southern terminals with the approach of Hurricane Henri. Northern terminals will fall to MVFR overnight Sunday night as showers move northwards. Light SE winds will shift S to SW on Tuesday. Tues night - Wed night...VFR across all terminals. Light W winds. && .MARINE... NEAR TERM: Seas are expected to gradually build for this term reaching 5-7 ft by later Sunday afternoon w/12-14 second periods leading to large swells. ESE winds increasing to 10-15 kt w/gusts 20-25 kt later in the day over the outer zones. This will start to lead to some big waves/breakers hitting the shore. Coordinated w/GYX on headlines of SCA and High Surf Advisory. Decision was to wait for one more cycle of the guidance and the NHC advisory to make the final decision to hoist the headlines. SHORT TERM: Seas will range from 6 to 8 feet late Sunday into Mon morning before dropping below SCA levels Mon night. Remnants of Hurricane Henri will cross the waters late Monday night into Tuesday. Brief wind gusts approaching 25kts during the period. Visibilities will be reduced in fog as humid air remains over the water through the end of the week. && .TIDES/COASTAL FLOODING... High astronomical tides and TS Henri may bring minor coastal flooding issues around the time of high tide Sunday night and Monday night around midnight. Attm, given the latest setup, some minor splash over is possible, but w/the long period swells, and high surf, the risk of rip currents and big breakers hitting the coast could be an issue. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...CB/Hewitt Short Term...AStrauser Long Term...AStrauser Aviation...CB/Hewitt/AStrauser Marine...CB/Hewitt/AStrauser Tides/Coastal Flooding...Farrar/Hewitt/CB
Hazardous weather outlook, Aug 21, 6:39 PM EDT, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 639 PM EDT Sat Aug 21 2021 MEZ001>006-010-011-015>017-031-032-222245- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 639 PM EDT Sat Aug 21 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. For Monday into Tuesday, there is still some uncertainty in regards to Henri's track toward the New England region. Stay up to date on the latest forecasts from the National Hurricane Center. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-222245- Coastal Hancock-Coastal Washington- 639 PM EDT Sat Aug 21 2021 This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. For Monday into Tuesday, there is still some uncertainty in regards to Henri's track toward the New England region. The main threat now appears be significant swell and potential high surf along the shoreline. Stay up to date on the latest forecasts. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-222245- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 639 PM EDT Sat Aug 21 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is still some uncertainty to the exact track of Henri as it moves toward New England this weekend. Long period swells are expected later Sunday, continuing into Monday. Stay up to date on the latest forecasts. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:40 PM EDT | Dense Fog Advisory | CAR | Hancock, Washington | 12 hr |
| Aug 22, 3:54 AM EDT | High Surf Advisory | CAR | Hancock, Washington | 22 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.